U.S. doctors online nowAsk doctors free
Singapore
A 27-year-old female asked:

26 female, h'v been prescribed retin-a cream by dermtolgst 4some sort of acne on face, applied every night for 2weeks, bt now skin is extreme dry &stiff?

2 doctor answers3 doctors weighed in
Dr. STEPHEN GIROUX
Pharmacology 42 years experience
Fairly common: Retin a (tretinoin) commonly causes dryness of the skin. Ask the dermatologist for a moisturizer that would be safe to use on the acne-prone areas to help combat the dryness caused by the retina. Acne is often accompanied by oily skin- so drying the oil can be beneficial to therapy.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Esta Kronberg
42 years experience
How to use Retin A (tretinoin): Retin a (tretinoin) can be difficult to use. You may want to start using it gradually such as every other night. In case your doctor didn't tell you here are some instructions. Wash with a gentle soapless fragrance free cleanser. Dry your face and let it continue to dry for 30 more minute. Then apply a green pea size drop to the entire face.This will make it easier to use.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Feb 27, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.